New Mexico, 2011

Drought in New Mexico, September 1 to 30, 2011

September 1 to 30, 2011 · NWS ABQ · 36 events in 36 counties and zones

Though significant rainfall occurred across portions of northwest New Mexico, and spotty locations elsewhere, drought conditions continued. September precipitation amounts were well over 100 percent of normal across the northern mountains and much of western New Mexico.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Though significant rainfall occurred across portions of northwest New Mexico, and spotty locations elsewhere, drought conditions continued. September precipitation amounts were well over 100 percent of normal across the northern mountains and much of western New Mexico. However, due to the long term nature of the drought and well below normal precipitation totals for the year, the above normal precipitation in September mitigated the drought very little. In fact, the NOAA National Climatic Data Center reports that the first nine months of 2011 represent the driest start to any year on record for New Mexico. Severe (D2) and extreme (D3) drought continued across much of the north and southwest, while exceptional (D4) drought stretched from the Rio Grande Valley southeastward to the Texas border. Monetary damages will be estimated at the end of the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 31, 2:27 PM MST, 9 hours 33 minutes earlier.

Area forecast discussion, Aug 31, 2:27 PM MST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED AUG 31 2011

.DISCUSSION...
THE 500 MB HIGH PRESSURE CENTER SHIFTED EAST OF NM TODAY ALLOWING
A BETTER MOISTURE PLUME TO SHIFT EASTWARD INTO WESTERN NM FROM
AZ. THE MID LEVEL HIGH PRESSURE CENTER WILL MIGRATE TO THE MID
WEST THURSDAY AS AN UPPER TROUGH TRAVERSES THE NORTHERN ROCKIES.
THIS WILL KEEP THE ENHANCED SUBTROPICAL MOISTURE FETCH OVER
WESTERN AND NORTH CENTRAL AREAS WITH FAIRLY GOOD COVERAGE OF
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EVENING. HIGH TEMPERATURES WILL CONTINUE TO VARY FROM 5 TO 15
DEGREES ABOVE NORMAL WITH THE GREATEST DEPARTURES IN THE EAST.

IN THE WAKE OF THURSDAYS UPPER TROUGH A WEAK BACK DOOR COLD FRONT
WILL DROP INTO NE NM...HOLDING HIGHS A LITTLE CLOSER TO NORMAL.
MEANWHILE...THE 500 MB HIGH PRESSURE CENTER WILL REDEVELOP JUST
SOUTH OF THE FOUR CORNERS HELPING THE STEERING FLOW ALONG THE CO
BORDER TO SHIFT OUT OF THE WEST. THIS WILL RESULT IN AN UPTICK IN
SHOWERS AND THUNDERSTORMS FROM THE SANGRES ACROSS THE NORTHEAST
PLAINS FRIDAY AFTERNOON AND EVENING...WHILE MOISTURE RECYCLES
ACROSS THE WEST. THOUGH THE AREA OF SCATTERED THUNDERSTORM
COVERAGE WILL DECREASE A BIT IN THE WEST FRIDAY...THUNDERSTORMS
UNDER THE HIGH WILL MOVE VERY SLOWLY RESULTING IN A THREAT OF
LOCALLY HEAVY RAIN.

FRIDAY NIGHT ANOTHER UPPER TROUGH WILL EJECT FROM THE NORTHERN
ROCKIES INTO THE UPPER GREAT PLAINS. THIS WILL DRIVE A STRONGER
BACK DOOR COLD FRONT INTO NORTHERN AND EASTERN NM SATURDAY
AFTERNOON. GFS AND ECMWF ARE IN GOOD AGREEMENT THAT THIS FRONT
WILL UNDERCUT THE MID LEVEL HIGH AND PRESS SOUTHWESTWARD THROUGH
WESTERN NM SUNDAY. THIS SECOND FRONT SHOULD INCREASE LOW LEVEL
MOISTURE SIGNIFICANTLY RESULTING IN AN UPTICK IN SHOWERS AND
THUNDERSTORMS MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
LATE SATURDAY...THEN AREAWIDE SUNDAY. THE POTENTIAL EXISTS FOR A
STIFF EAST WIND BELOW CANYONS OPENING INTO THE RIO GRANDE VALLEY
SATURDAY NIGHT AND POSSIBLY ALSO SUNDAY NIGHT. FURTHER...NW WINDS
ALOFT MAY STRENGTHEN ACROSS THE NE AND E CENTRAL PLAINS
SUNDAY...WHICH COULD RESULT IN SOME STRONGER STORMS IF THE LOW
LEVELS OF THE ATMOSPHERE HAVE NOT COOLED AND STABILIZED TOO MUCH
IN THE WAKE OF THE FRONT. AT THIS TIME WE ARE FORECASTING HIGH
TEMPERATURES ON THE NE PLAINS TO DROP NEAR NORMAL SATURDAY...THEN
TEMPS MAY DROP NEAR AND BELOW NORMAL ACROSS MOST OF THE PLAINS
SUNDAY. WESTERN READINGS WILL COOL TOO...BUT THEY MAY REMAIN A
LITTLE ABOVE NORMAL.

SIGNIFICANT UNCERTAINTY CONTINUES OVER THE FORECAST FOR EARLY NEXT
WEEK. LONGER RANGE MODELS SUGGEST THAT THE AMPLITUDE OF THE MID
LEVEL RIDGE MAY INCREASE DRAMATICALLY...BUT THERE ARE SIGNS THAT
THE RIDGE COULD BE UNDERCUT BY A DISTURBANCE CROSSING FROM THE
WEST OR DROPPING OUT OF THE NORTH. IF THE RIDGE DOES INCREASE...THERE
SHOULD BE SOME WARMING AND MOISTURE RECYCLING UNTIL ANOTHER
PERTURBATION AND POTENTIAL COLD FRONT CAN ARRIVE.

44

&&

.AVIATION...
THE MAIN FOCUS THROUGH THE REST OF THIS AFTERNOON WILL BE FOUND
ACROSS THE WESTERN THIRD OF THE FORECAST AREA. GENERALLY ALONG AND
TO THE WEST OF THE CONTINENTAL DIVIDE. MODELS SHOW THIS FOCUS
SHIFTING A LITTLE MORE EAST AND AFFECTING CENTRAL AREAS DURING THE
EVENING HOURS BEFORE ACTIVITY BEGINS TO DWINDLE AFTER MIDNIGHT.
ALTHOUGH STILL EXPECTING RESIDUAL SHOWERS AND STORMS ACROSS THE
NORTHWEST THIRD AFTER MIDNIGHT...AT LEAST BASED ON 1 MODELS
FORECAST. SHORT DURATION MVFR CONDITIONS AND MTN TOP OBSCD WOULD BE
MOST PREVALENT ACROSS THE SOUTHWEST WHILE GUSTY OUTFLOW WINDS TO 45
KT WILL BE THE MAIN FOCUS ACROSS THE NORTHWEST AND CENTRAL AREAS.
GUP AND FMN WILL REMAIN IN AND OUT OF VCTS AND TEMPO SH/TS THROUGH
REST OF TODAY. STILL LIKE THE VCSH IN THE ABQ TAF FOR EARLY/MID
EVENING AND WILL NEED TO WATCH THAT SITE FOR AN EASTERN PUSH OF
STORMS FROM THE WEST. LESS LIKELY TO BE AFFECTED ARE LVS AND TCC AT
THIS TIME. SLIGHTLY MORE TS COVERAGE EXPECTED ON THURSDAY FAVORING
WESTERN AND CENTRAL AREAS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
SOME BETTER RUN TO RUN CONTINUITY OCCURRING FOR THE WEEKEND BUT
STILL NOT TOTALLY SOLD ON THE STRENGTH OF THE BACK DOOR FRONT AT
THIS TIME. BUMPING CONFIDENCE UP TO MODERATE FOR A BEEFY BACK DOOR
FRONT SATURDAY NIGHT INTO SUNDAY. THIS COULD SET THE STAGE FOR SOME
DECENT WETTING RAIN ACROSS THE EAST. NO SIGNIFICANT CHANGES MADE TO
THE GRIDDED FORECAST. DID ENHANCE WINDS A LITTLE BIT AND RAISE
DEWPOINTS BASED ON THE BETTER MODEL CONTINUITY ON THE BACK DOOR
FRONT FOR SUNDAY.

AS FAR AS NEAR TERM...STORMS WILL FOCUS ALONG TO THE WEST OF THE
CONTINENTAL DIVIDE DURING THE AFTERNOON BUT SHIFT SOME INTO CENTRAL
AREAS DURING THE EVENING. LESS OVERALL COVERAGE EXPECTED ACROSS THE
EASTERN PLAINS AS COMPARED TO THE PAST FEW DAYS AND THIS VERIFIES
FAIRLY WELL BASED ON MODEL PROJECTIONS. HUMIDITY RECOVERIES SHOULD
RISE SOME TONIGHT MOST AREAS ALTHOUGH A LOWERING IS EXPECTED ACROSS
THE NORTHEAST PLAINS.

MODELS PROJECT THE UPPER HIGH MOVING SLIGHTLY MORE TO THE EAST OF
THE STATE ON THURSDAY. THIS WILL ALLOW A LITTLE BETTER MOISTURE
TRANSPORT FROM THE SOUTH OVER WESTERN AND CENTRAL AREAS.
THUS...THUNDERSTORM COVERAGE SHOULD EXPAND SOME ACROSS THE WESTERN
HALF OF THE FORECAST AREA. DUE TO CAPPING EFFECTS...EASTERN AREAS
WOULD BE FAVORED THE LEAST. HIGH TEMPERATURES WILL BE 10 TO 15
DEGREES ABOVE NORMAL ACROSS THE EAST AND THIS WILL BE COMBINED WITH
SOME TEEN HUMIDITIES AND SEMI BREEZY CONDITIONS.

MODELS CONTINUE TO SHOW SOME SORT OF PSEUDO CONSOLIDATION OF THE
UPPER HIGH OVER PORTIONS OF NEW MEXICO ON FRIDAY AS THE UPPER RIDGE
STRETCHES FROM THE SOUTHWEST TO THE SOUTHEAST PORTION OF THE
COUNTRY. MOISTURE TRAPPED UNDER THIS UPPER HIGH WILL RECYCLE OUT IN
THE FORM OF SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. STEERING
FLOWS WOULD BE LIGHT SO A DECENT CHANCE OF WETTING RAIN FOR THE
MOUNTAIN AREAS. MODELS STILL DEPICT A PSEUDO BACK DOOR COLD FRONT OR
WIND SHIFT FOR FRIDAY FAVORING THE NORTHEAST PLAINS. THIS COULD HELP
FORM SOME STORMS ACROSS THE NORTHEAST. TEMPERATURES WOULD CONTINUE
TO BE ABOVE NORMAL ALTHOUGH SOME COOLING IS EXPECTED. THUS HUMIDITY
VALUES SHOULD RISE SOME.

AS MENTIONED AT THE BEGINNING...BACK DOOR COLD FRONT IS STILL
DEPICTED TO SLIDE INTO THE EASTERN PLAINS SATURDAY NIGHT AND PUSH
WESTWARD ACROSS THE FORECAST AREA ON SUNDAY. THIS WOULD DO A FEW
THINGS...LOWER TEMPERATURES...RAISE HUMIDITY READINGS AND
CONCENTRATE SOME STRONGER BANDS OF WETTING RAIN ON SUNDAY. SATURDAY
LOOKS TO BE AN IN BETWEEN DAY WITH ISOLATED TO SCATTERED STORMS
RECYCLING OUT UNDER THE UPPER HIGH. AS MENTIONED ABOVE...CONFIDENCE
IS ONLY MODERATE AT THIS TIME BASED ON WHAT HAS HAPPENED IN THE PAST
WITH THESE SYSTEMS. BUT...SEPTEMBER IS A TIME WE START GETTING MORE
OF A BACK DOOR INFLUENCE AND THE ECMWF SEEMS TO BE TRENDING MORE
BULLISH LIKE THE GFS HAS BEEN.

IF THE MOISTURE COMES IN VIA THE BACK DOOR...THIS SHOULD SET THE
STAGE FOR DECENT THUNDERSTORM COVERAGES FAVORING THE WESTERN THREE
QUARTERS EARLY NEXT WEEK.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  92  61  92 /  30  20  20  10
DULCE...........................  52  86  49  87 /  30  30  30  20
CUBA............................  56  84  56  85 /  30  30  30  20
GALLUP..........................  55  87  55  86 /  30  30  30  20
EL MORRO........................  52  81  52  81 /  30  40  30  30
GRANTS..........................  54  86  54  86 /  30  30  30  20
QUEMADO.........................  56  84  55  83 /  30  30  30  30
GLENWOOD........................  63  92  62  91 /  20  30  20  20
CHAMA...........................  50  80  50  80 /  30  40  30  30
LOS ALAMOS......................  61  83  60  83 /  30  30  30  20
PECOS...........................  57  83  57  82 /  20  20  20  20
CERRO/QUESTA....................  52  83  51  81 /  20  20  30  30
RED RIVER.......................  48  74  48  72 /  20  30  30  40
ANGEL FIRE......................  47  76  48  75 /  20  30  30  40
TAOS............................  55  87  53  86 /  20  20  30  30
MORA............................  54  82  53  80 /  20  20  30  30
ESPANOLA........................  58  90  57  90 /  20  30  30  20
SANTA FE........................  60  87  60  86 /  20  20  30  20
SANTA FE AIRPORT................  60  90  60  89 /  20  30  20  20
ALBUQUERQUE FOOTHILLS...........  65  91  64  91 /  20  20  20  20
ALBUQUERQUE HEIGHTS.............  70  92  69  92 /  20  20  20  10
ALBUQUERQUE VALLEY..............  68  94  66  94 /  20  20  20  10
ALBUQUERQUE WEST MESA...........  64  94  65  94 /  20  20  20  20
LOS LUNAS.......................  64  93  64  93 /  20  20  20  10
RIO RANCHO......................  64  94  63  94 /  20  20  20  20
SOCORRO.........................  65  94  64  93 /  20  20  20  10
SANDIA PARK/CEDAR CREST.........  61  91  59  91 /  20  30  20  20
TIJERAS.........................  61  90  61  90 /  20  30  20  20
MORIARTY/ESTANCIA...............  57  88  55  88 /  20  20  20  20
CLINES CORNERS..................  60  86  59  85 /  20  20  20  20
GRAN QUIVIRA....................  62  89  61  88 /  20  20  20  10
CARRIZOZO.......................  65  92  64  91 /  20  10  20  10
RUIDOSO.........................  57  82  57  80 /  20  20  20  20
CAPULIN.........................  58  89  57  84 /  20  20  10  30
RATON...........................  58  93  57  87 /  20  20  10  30
SPRINGER........................  59  92  58  88 /  20  20  10  30
LAS VEGAS.......................  58  88  57  86 /  20  20  20  30
CLAYTON.........................  65  97  66  89 /  10   5  10  20
ROY.............................  62  91  61  87 /  10  20  10  20
CONCHAS.........................  69  97  68  94 /  10  10  10  10
SANTA ROSA......................  68  97  66  94 /  10  10  10  10
TUCUMCARI.......................  69  98  67  96 /  10   0   5  10
CLOVIS..........................  65  95  64  94 /  10   0   5   5
PORTALES........................  65  96  63  94 /  10   0   5   5
FORT SUMNER.....................  68  98  65  95 /  10   5   5   5
ROSWELL.........................  71  98  67  96 /  10  10   5   5
PICACHO.........................  63  94  61  92 /  20  10  10   5
ELK.............................  59  88  57  86 /  20  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/50
Hazardous weather outlook, Aug 31, 5:10 AM MST, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MDT WED AUG 31 2011

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT WED AUG 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED TODAY...BUT THERE WILL
BE A MODERATE INCREASE IN THUNDERSTORM ACTIVITY...COMPARED TO
TUESDAY...MAINLY WEST OF THE RIO GRANDE VALLEY. THE GREATEST RISK
WITH THESE STORMS WILL LIKELY BE GUSTY WINDS BETWEEN 35 AND 50 MPH
AND LOCALLY HEAVY RAINFALL AMOUNTS IN THE SLOWER MOVING STORMS...
THOUGH GENERALLY THIS WILL BE A LITTLE LOWER THREAT THAN AT THE
START OF THE WEEK DUE TO SOMEWHAT LOWER ATMOSPHERIC MOISTURE LEVELS.
STILL THIS MAY HAVE SOME IMPACT ON SOME OF THE RECENT BURN SCARS
ACROSS WEST AND NORTH NEW MEXICO. SMALL HAIL AND FREQUENT LIGHTNING
STRIKES ARE ALSO POSSIBLE IN THE STRONGEST STORMS.

REMEMBER...IT DOES NOT TAKE THAT HEAVY OF A DOWNPOUR TO RESULT IN
FLASH FLOODING ON A BURN SCAR. EVEN A RELATIVELY SHORT PERIOD OF
MODERATE RAINFALL ON A SEVERELY BURNED WATERSHED CAN LEAD TO FLASH
FLOODS OR DEBRIS FLOWS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AGAIN ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH
AFTERNOON AND EVENING...WITH THE SATURDAY NIGHT THROUGH MONDAY
PERIOD LIKELY SEEING SCATTERED TO AT TIMES NUMEROUS SHOWER AND STORM
COVERAGE WITH THE PASSAGE OF A STRONG BACK DOOR FRONT INTO AND
POTENTIALLY THROUGH THE STATE. AGAIN...SMALL HAIL... LIGHTNING
STRIKES AND WIND GUSTS BETWEEN 35 AND 55 MPH ARE LIKELY IN THE
STRONGER STORMS...ALONG WITH LOCALLY HEAVY RAINFALL. THE MOST
WIDESPREAD HEAVY RAIN POTENTIAL LOOKS TO BE SUNDAY INTO MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

Event by event

36 drought. Local standard time, as filed.

Drought, Northwest Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Northwest Highlands forecast zone
Reported by
Other Federal Agency

Drought, West Central Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Central Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
West Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Southwest Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Southwest Mountains forecast zone
Reported by
Other Federal Agency

Drought, San Francisco River Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
San Francisco River Valley forecast zone
Reported by
Other Federal Agency

Drought, San Juan Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
San Juan Mountains forecast zone
Reported by
Other Federal Agency

Drought, Jemez Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Jemez Mountains forecast zone
Reported by
Other Federal Agency

Drought, West Slopes of the Sangre de Cristo Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
West Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
Other Federal Agency

Drought, Southern Sangre de Cristo Mountains Above 9500 Feet

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Southern Sangre de Cristo Mountains Above 9500 Feet forecast zone
Reported by
Other Federal Agency

Drought, East Slopes of the Sangre de Cristo Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Reported by
Other Federal Agency

Drought, Upper Rio Grande Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Upper Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Lower Chama River Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Lower Chama River Valley forecast zone
Reported by
Other Federal Agency

Drought, Santa Fe Metro Area

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Santa Fe Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Albuquerque Metro Area

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Albuquerque Metro Area forecast zone
Reported by
Other Federal Agency

Drought, Lower Rio Grande Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Lower Rio Grande Valley forecast zone
Reported by
Other Federal Agency

Drought, Sandia/Manzano Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Sandia/Manzano Mountains forecast zone
Reported by
Other Federal Agency

Drought, Estancia Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Estancia Valley forecast zone
Reported by
Other Federal Agency

Drought, Central Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, South Central Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
South Central Highlands forecast zone
Reported by
Other Federal Agency

Drought, Upper Tularosa Valley

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Upper Tularosa Valley forecast zone
Reported by
Other Federal Agency

Drought, South Central Mountains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
South Central Mountains forecast zone
Reported by
Other Federal Agency

Drought, Raton Ridge/Johnson Mesa

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Reported by
Other Federal Agency

Drought, Far Northeast Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Northeast Highlands

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Northeast Highlands forecast zone
Reported by
Other Federal Agency

Drought, Union County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Union County forecast zone
Reported by
Other Federal Agency

Drought, Harding County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Harding County forecast zone
Reported by
Other Federal Agency

Drought, Eastern San Miguel County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Eastern San Miguel County forecast zone
Reported by
Other Federal Agency

Drought, Guadalupe County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Guadalupe County forecast zone
Reported by
Other Federal Agency

Drought, Quay County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Quay County forecast zone
Reported by
Other Federal Agency

Drought, Curry County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Curry County forecast zone
Reported by
Other Federal Agency

Drought, Roosevelt County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Roosevelt County forecast zone
Reported by
Other Federal Agency

Drought, De Baca County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
De Baca County forecast zone
Reported by
Other Federal Agency

Drought, Chaves County Plains

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Chaves County Plains forecast zone
Reported by
Other Federal Agency

Drought, Eastern Lincoln County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Eastern Lincoln County forecast zone
Reported by
Other Federal Agency

Drought, Southwest Chaves County

When
September 1, 12:00 AM MST to September 30, 11:59 PM MST
Where
Southwest Chaves County forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340280, 340281, 340282, 340283, 340284, 340285, 340286, 340287, 340288, 340289, 340290, 340291, 340292, 340293, 340294, 340295, 340296, 340297, 340298, 340299, 340300, 340301, 340302, 340303, 340304, 340305, 340306, 340307, 340308, 340309, 340310, 340311, 340312, 340313, 340314, 340315.